MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD SYRINGE WITH PRECISIONGLIDE¿ NEEDLE; PISTON SYRINGE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD SYRINGE WITH PRECISIONGLIDE¿ NEEDLE; PISTON SYRINGE
Catalog Number 306619
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B.3.Date of event: unknown.The date received by manufacturer has been used for this field.H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd syringe with precisionglide¿ needle was clogged.The following was received from the initial reporter: product concern.Syringe won't push forward.
 
Additional Manufacturer Narrative
Investigation closed 9/27 and reopened 10/9 for a sample return - therefore the awareness date for the investigation closure was updated to 31oct2023 km.(b)(4) follow up for device evaluation.It was reported the syringe would not push forward.To aid in the investigation, one sample with no packaging blister was received for evaluation by our quality team.A visual inspection was performed, and no defects or imperfections were observed.The sample was then connected to a syringe with saline solution.The solution expelled with a normal flow.Previous investigations have revealed that process variations during the needle lubricant application process could create clogged needles.The syringe was sent to the manufacturing site for investigation.A visual inspection was performed and there were no defects observed that would contribute to the needle clogged / blocked defect.There is sufficient silicone inside of the barrel.When exercising the plunger there is smooth motion with no interruption.A device history record review was completed for provided material number 306619, lot 2236328.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.Several quality initiatives have been implemented on our manufacturing line to ensure that the needle lubricant application is properly applied during the manufacturing process.Additionally, a monitoring program is also in place to verify the needle lubricant is applied uniformly to the needle.Based on the investigation and with the returned sample analysis the symptom reported by the customer could not be confirmed.
 
Event or Problem Description
(b)(4) additional information received.Mat#: 306619, batch#:2236328.It was reported by the customer that syringe won't push forward.Verbatim: rcc received the complaint via email.Mfr reorder # 192-(b)(6).Product name syr/ndl, sfty 192-(b)(6) org3cc 25gx1." lot / serial number: (b)(6).Product concern: syringe won't push forward.

Brand Name
BD SYRINGE WITH PRECISIONGLIDE¿ NEEDLE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17686094
Report Number1911916-2023-00631
Device Sequence Number19485167
Product Code FMF
UDI-Device Identifier10612479262741
UDI-Public10612479262741
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number306619
Device Lot Number2236328
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2023
Supplement Date Received by Manufacturer10/31/2023
Initial Report FDA Received Date09/05/2023
Supplement Report FDA Received Date10/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown